Alert archive / Texas / Special Weather Statements in 2012

Special Weather Statement, NWS Fort Worth, TX

August 5, 2012Fannin County, Texas

NWS Fort Worth, TX issued this special weather statement at Aug 5, 2012, 10:14 PM CDT for Fannin County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2012, 10:14 PM CDT (03:14 UTC)
Expired
Aug 5, 2012, 10:45 PM CDT
In force
31 min
Issued by
NWS Fort Worth, TX

County Fannin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 165 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
2940 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WWUS84 KFWD 060314
SPSFWD

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1014 PM CDT SUN AUG 5 2012

TXZ094-060345-
FANNIN TX-
1014 PM CDT SUN AUG 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  FANNIN COUNTY

AT 1014 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF BONHAM...MOVING SOUTH AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BONHAM...DODD CITY AND
BONHAM STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3349 9600 3356 9626 3383 9613 3377 9592
TIME...MOT...LOC 0314Z 017DEG 10KT 3371 9606

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 5, 7:54 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Aug 5, 7:54 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT SUN AUG 5 2012

.UPDATE...
UPDATED THE FORECAST TO EXPIRE THE HEAT ADVISORY FOR ALL BUT THE
SOUTHEAST COUNTIES. ISOLATED THUNDERSTORMS HAVE DEVELOPED LATE
THIS AFTERNOON AND EVENING...MAINLY IN THE EASTERN AREAS OF THE
CWA. A FEW STORMS HAVE BRIEFLY PULSED UP IN STRENGTH...BUT SEVERE
WEATHER IS NOT ANTICIPATED.

85/NH

&&

.AVIATION...
WILL PREVAIL VFR AT ALL TAF SITES. A COUPLE STORMS HAVE DEVELOPED
OVER SOUTHERN DALLAS AND KAUFMAN COUNTIES AND THUS WILL INCLUDE
VCTS AS KGKY THROUGH 1Z/8PM...BUT WILL LEAVE MENTION OUT ELSEWHERE
WHERE CU FIELD LOOKS LESS IMPRESSIVE. WILL CONTINUE TO MONITOR
RADAR TRENDS.

OTHERWISE EXPECT LIGHT SOUTHEAST WINDS THIS EVENING...VEERING TO
THE SOUTHWEST OVERNIGHT AND TOMORROW MORNING. WEAK FRONTAL
BOUNDARY WILL STALL AROUND THE AREA...BUT REGARDLESS OF WIND
DIRECTION SPEEDS WILL BE LIGHT. THERE IS A THREAT FOR ISOLATED
CONVECTION AGAIN LATE MONDAY AFTERNOON...BUT CHANCE IS TOO LOW TO
MENTION AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 334 PM CDT SUN AUG 5 2012/
THE UPPER HIGH THAT HAS GIVEN NORTH TEXAS THE SIZZLING TEMPERATURES
THE PAST WEEK CONTINUES RETROGRADING WEST TOWARD COLORADO AND NEW
MEXICO THIS AFTERNOON. THIS IS IN RESPONSE TO A VIGOROUS TROUGH
MOVING THROUGH THE GREAT LAKES AND OHIO VALLEY. A COLD FRONT
CONTINUES TO MOVE SOUTH VERY SLOWLY NEAR THE RED RIVER VALLEY AND
A FEW STRONG TO MARGINALLY SEVERE STORMS WITH GUSTY DOWNBURST
WINDS AND FREQUENT LIGHTNING ARE EXPECTED BY THIS EVENING NORTH OF
INTERSTATE 20. WE HAVE RAISED TO CHANCE POPS A FEW AREAS...BUT IT
WILL REMAIN HIT AND MISS WITH NOT EVERYONE SEEING THE RAINFALL.
MEANWHILE...OUTFLOW BOUNDARY OVER SOUTHEAST TEXAS CONTINUES TO
SURGE NORTH TOWARD AREAS SOUTH OF A LAMPASAS...MEXIA...CENTERVILLE
LINE. MORE MID LEVEL DRY AIR AND STEEP LAPSE RATES EXIST NEAR THE
FRONT TO THE NORTH...THUS THE STRONGER ACTIVITY IS EXPECTED ACROSS
THE RED RIVER. A MORE MOIST ADIABATIC...TROPICAL AIRMASS EXISTS
FURTHER SOUTH. THIS AREA IS NOT EXPECTED TO BE UNDER THE GUN AS
MUCH WITH REGARD TO THE VERY GUSTY DOWNBURST WINDS AS FURTHER
NORTH WOULD BE.

WE EXPECT THE COLD FRONT WILL EVENTUALLY SHIFT SOUTH ACROSS THE
I-20 CORRIDOR AND THE METROPLEX BY DAYBREAK MONDAY MORNING DUE TO
INFLUENCES OF STORM OUTFLOW. IF COVERAGE OF STORMS DOES NOT OCCUR
AS EXPECTED...THEN THIS BOUNDARY WOULD REMAIN FURTHER NORTH MOST
LIKELY. NEVERTHELESS...THE FRONT AND THE PERSISTENT AND DIFFLUENT
NORTH FLOW ALOFT WILL MAINTAIN OFF AND ON RAIN CHANCES THROUGH AT
LEAST MID-LATE WEEK. ANOTHER WEAK FRONT IS EXPECTED TO MOVE SOUTH
INTO THE AREA BY LATE THURSDAY OR FRIDAY AND COULD SERVE AS MORE
FOCUS FOR AT LEAST DIURNAL SHOWER AND THUNDERSTORM ACTIVITY. FOR
NOW...WE WILL WAIT TO SEE WHAT OUR MOISTURE WILL BE LATE WEEK
BEFORE ENTERING RAIN CHANCES FOR LATE WEEK. THE HEAT ADVISORY HAS
BEEN EXTENDED FOR AREAS SOUTHEAST OF A SULPHUR SPRINGS...CORSICANA...
CAMERON LINE THROUGH 8 PM TUESDAY. THIS AREA WILL SEE THE HIGHEST
DEW PTS AND HUMIDITY WITH HIGHS RIGHT AROUND A 100 DEGREES AND
HEAT INDICES AS HIGH AT 106 DEGREES.

IT DOES APPEAR THE UPPER HIGH EXPANDS BACK EAST BY NEXT WEEKEND
WITH POSSIBLY HOTTER TEMPERATURES RETURNING BACK TO THE AREA.
TROPICAL STORM ERNESTO WILL CONTINUE A WEST TRACK INTO MEXICO AND
IS CURRENTLY NOT EXPECTED TO AFFECT THE AREA.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  79 101  79 103  79 /  20  20  20  20  20
WACO, TX              77 102  77 102  78 /  20  20  20  20  10
PARIS, TX             75  98  73 100  74 /  20  20  20  20  10
DENTON, TX            76 101  76 103  77 /  20  20  20  20  20
MCKINNEY, TX          75  99  76 102  75 /  20  20  20  20  20
DALLAS, TX            80 100  80 102  80 /  20  20  20  20  20
TERRELL, TX           78 100  75 101  77 /  20  20  20  20  20
CORSICANA, TX         78 100  77 101  77 /  20  20  20  20  10
TEMPLE, TX            75 100  74 102  76 /  20  20  20  20  20
MINERAL WELLS, TX     76 101  73 102  77 /  20  20  20  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR TXZ092>095-103>106-
118>121-133-134-145-159.

HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR TXZ107-122-123-135-
146>148-160>162-174-175.

&&

85/85
Hazardous weather outlook, Aug 5, 8:06 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
806 PM CDT SUN AUG 5 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-070115-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
806 PM CDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

A HEAT ADVISORY REMAINS IN EFFECT GENERALLY ALONG AND EAST OF A
SULPHUR SPRINGS...TO CORSICANA...TO CAMERON LINE.

THERE IS A CHANCE OF THUNDERSTORMS INTO THIS EVENING ALONG AND
SOUTH OF A KILLEEN TO MARLIN AND CENTERVILLE LINE. THIS EVENING
AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS ALONG AND
NORTH OF A CANTON TO DFW AND DECATUR LINE. AN ISOLATED STRONG
STORM THIS EVENING OR TONIGHT COULD PRODUCE GUSTY WINDS AND/OR
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ACROSS MUCH OF NORTH TEXAS MONDAY THROUGH WEDNESDAY. GUSTY WINDS
WILL BE THE MAIN THREAT.

A HEAT ADVISORY WILL BE IN EFFECT THROUGH 8 PM TUESDAY EVENING FOR
AREAS SOUTHEAST OF A SULPHUR SPRINGS...TO CORSICANA...TO CAMERON
LINE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 5, 8:57 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
857 PM CDT SUN AUG 5 2012

TXZ106-107-060230-
DELTA TX-HOPKINS TX-
857 PM CDT SUN AUG 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  DELTA COUNTY
  NORTHERN HOPKINS COUNTY

AT 857 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF SULPHUR SPRINGS...MOVING
SOUTHWEST AT 10 MPH.

WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3314 9531 3320 9586 3346 9586 3346 9582
      3349 9578 3347 9568 3348 9560 3347 9559
      3344 9552 3346 9549 3340 9539 3338 9530
TIME...MOT...LOC 0157Z 047DEG 8KT 3335 9549

DUNN
Special weather statement, Aug 5, 9:36 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
936 PM CDT SUN AUG 5 2012

TXZ105-106-060300-
DELTA TX-HUNT TX-
936 PM CDT SUN AUG 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN HUNT COUNTY
  WESTERN DELTA COUNTY

AT 936 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF COMMERCE...MOVING SOUTHWEST
AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COMMERCE...COOPER AND WOLFE
CITY.

WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3347 9567 3343 9562 3325 9579 3322 9586
      3318 9586 3315 9589 3334 9612 3339 9604
      3341 9586 3346 9586 3346 9582 3349 9578
TIME...MOT...LOC 0236Z 047DEG 8KT 3343 9577

DUNN
Special weather statement, Aug 5, 10:14 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1014 PM CDT SUN AUG 5 2012

TXZ094-060345-
FANNIN TX-
1014 PM CDT SUN AUG 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  FANNIN COUNTY

AT 1014 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF BONHAM...MOVING SOUTH AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BONHAM...DODD CITY AND
BONHAM STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3349 9600 3356 9626 3383 9613 3377 9592
TIME...MOT...LOC 0314Z 017DEG 10KT 3371 9606

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:57 PM CDTSpecial Weather StatementFWDDelta33 min
Aug 5, 9:36 PM CDTSpecial Weather StatementFWDDelta24 min
Aug 6, 3:19 PM CDTSpecial Weather StatementFWDDenton26 min
Aug 6, 3:27 PM CDTSpecial Weather StatementFWDCollin33 min
Aug 6, 3:53 PM CDTSpecial Weather StatementFWDCollin22 min
Aug 6, 4:04 PM CDTSpecial Weather StatementFWDDenton26 min
Aug 6, 4:27 PM CDTSpecial Weather StatementFWDWise33 min
Aug 6, 4:33 PM CDTSpecial Weather StatementFWDJack27 min
Aug 6, 4:36 PM CDTSpecial Weather StatementFWDDallas24 min
Aug 6, 4:45 PM CDTSpecial Weather StatementFWDGrayson30 min
Aug 6, 4:51 PM CDTSevere Thunderstorm WarningFWDDenton, Parker, Tarrant, Wise39 min
Aug 6, 4:57 PM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Grayson, Hunt48 min
Aug 6, 5:16 PM CDTSpecial Weather StatementFWDGrayson29 min
Aug 6, 5:24 PM CDTSpecial Weather StatementFWDFannin36 min
Aug 6, 5:31 PM CDTSpecial Weather StatementFWDLamar29 min
Aug 6, 5:44 PM CDTSpecial Weather StatementFWDHunt31 min
Aug 6, 5:49 PM CDTSevere Thunderstorm WarningFWDHunt34 min
Aug 6, 6:01 PM CDTSpecial Weather StatementFWDLamar29 min
Aug 6, 6:18 PM CDTSevere Thunderstorm WarningFWDDelta, Lamar42 min
Aug 6, 6:30 PM CDTSpecial Weather StatementFWDParker30 min
Aug 6, 6:54 PM CDTSevere Thunderstorm WarningFWDDelta, Fannin, Lamar29 min

Nearby

Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.